Alert archive / Indiana / Small Craft Advisories in 2019

Small Craft Advisory 13, NWS Northern Indiana

April 19, 2019

NWS Northern Indiana issued this small craft advisory at Apr 19, 2019, 9:02 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 9:02 PM EDT (01:02 UTC)
Expired
Apr 20, 2019, 11:00 PM EDT
In force
26 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

766 
WHUS73 KIWX 200102
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
902 PM EDT Fri Apr 19 2019

LMZ043-046-200915-
/O.EXP.KIWX.GL.W.0005.000000T0000Z-190420T0100Z/
/O.NEW.KIWX.SC.Y.0013.190420T0102Z-190421T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
902 PM EDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 11 PM EDT
Saturday. 

* WINDS...North 15 to 25 knots with gusts to 30 knots.

* WAVES...6 to 10 feet, occasionally to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
3 follow-up statements
878 
WHUS73 KIWX 200808
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
408 AM EDT Sat Apr 20 2019

LMZ043-046-201615-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-190421T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
408 AM EDT Sat Apr 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...North 15 to 25 knots with gusts to 30 knots, diminishing
  under 10 knots after midnight.

* WAVES...4 to 7 feet, occasionally to 9 feet, subsiding under 4
  feet after midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
799 
WHUS73 KIWX 201451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1051 AM EDT Sat Apr 20 2019

LMZ043-046-202300-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-190421T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1051 AM EDT Sat Apr 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...North 15 to 25 knots with gusts to 30 knots, 
  diminishing under 10 knots after midnight. 

* WAVES...4 to 7 feet, occasionally to 9 feet, subsiding under 4 
  feet after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
204 
WHUS73 KIWX 201941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
341 PM EDT Sat Apr 20 2019

LMZ043-046-210300-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-190421T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
341 PM EDT Sat Apr 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northwest to north 10 to 15 knots this evening backing 
  south and diminishing to 5 knots after midnight. 

* WAVES...3 to 5 feet this evening subsiding to 1 to 3 feet after
  midnight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 8:02 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 19, 8:02 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Northern Indiana
802 PM EDT Fri Apr 19 2019

.SYNOPSIS...
Issued at 322 PM EDT Fri Apr 19 2019

Some showers will move across the area into this evening before
one last round of widespread rainfall arrives tonight and persists
into Saturday. Additional rainfall amounts through Saturday
afternoon will range from less than one quarter of an inch across
far northwest Indiana and extreme southwest Lower Michigan to
around an inch along and east of the Interstate 69 corridor.
Otherwise, cool and windy conditions are expected today with high
temperatures only reaching the mid and upper 40s. Below normal
temperatures will continue into Saturday before high temperatures
warm back into the 60s and lower 70s for Sunday under mostly sunny
skies.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 322 PM EDT Fri Apr 19 2019

Extensive cloud cover has kept temps in the mid 40s across the
area with a stiff NE wind now taking shape as stout upper level
low pressure dropping into Mississippi will eventually come back
northeast tonight into Saturday to bring one more round of rain to
the area. Deformation zone will quickly setup and pivot NW to
impact at least the SE half of the area, but will take till after
closer to the 9Z Sat window given how far south the upper low
currently is with precip lingering into 15 to 18Z. Models still
varying on exactly how far NW it comes with a tight cutoff
expected closer to Lake Michigan where not a drop of rain may
fall. Rainfall amounts of one half to 1 inch look on track SE half
and quickly tapering from there. Lows will drop into the upper
30s, but precip should stay all rain (although can't entirely rule
out a bit of snow mixing in). Rain will move out Saturday
afternoon with skies clearing somewhat in far W/NW areas where
highs may climb into the 50s vs another raw day in the 40s where
the clouds and rain linger.

Flooding concerns have diminished given that the expected QPF
overnight didn't fully pan out with mainly rises into action stage
on several rivers and continuation of standing water in fields.
HWO will be toned down somewhat.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 322 PM EDT Fri Apr 19 2019

Models generally in agreement on closed upper low near the KY/WV
border at the start of the period, slowly filling as it works East
to the East coast by 12Z Mon. This will allow the end of rain for a
few days as 574 dm ridge axis shifts over the region at the same
time. Clearing skies Sunday will allow for warmer low level temps to
be mixed down, with highs in the 60s. Clouds will increase Monday in
advance of a the first of 2 systems, the first a weak northern
stream disturbance moving out of the Plains. Models agree to some
extent with minor differences in timing and strength, but all
warranting chc pops for some showers/isol storms. Next system
remains more problematic with models refusing to agree on handling
of southern stream trough and potential phasing with a northern
stream wave. Agree with previous forecaster that best course for the
time being will be to maintain a dry forecast with seasonable temps
in the 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 800 PM EDT Fri Apr 19 2019

For KFWA...fuel alternate ceilings likely to persist for bulk of
the period as upper low slowly lifts NE. Latest guidance trends
have been a little slower and further SE with deformation band
slated to push into our area late tonight/Sat. Therefore have
lower confidence in IFR/heavier rain impacting KFWA but will leave
a TEMPO mention. Otherwise...expect showers to persist through
much of Sat with ceilings holding in low MVFR category.

Drier air currently working into KSBN and expect VFR stratus to
slowly scatter through this evening. There is a low chance for
some brief MVFR stratus to return late tonight as moisture/
deformation band try to push NW but will hold with VFR for now
given latest guidance trends noted above. Skies will be entirely
clear during the day Saturday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 9 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 19, 3:48 PM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
348 PM EDT Fri Apr 19 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201100-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
348 PM EDT Fri Apr 19 2019 /248 PM CDT Fri Apr 19 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Runoff from recent rainfall will continue to cause significant rises
to water levels on creeks, streams and rivers, especially in
northwest Ohio and northeast Indiana. Additional rainfall moves back
into the area late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Significant rises to river levels, along with some possible minor
river flooding, are expected this weekend, especially in the Maumee
and Wabash River Basins.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-201100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 PM EDT Fri Apr 19 2019

...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

A gale warning remains in effect through this evening for north gale
gusts to 35 knots. Hazardous conditions for small craft will
persist through the remainder of the night.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous conditions for small craft will persist through Saturday
evening.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:54 PM EDTRiver Flood WarningIWXWells4 days

Nearby

Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.